MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Catalog Number C610134
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device has been returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code has been referenced in the conclusions.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file found two similar reports with the involved product code/lot# combination.The user facility reported similar events from the same product code/lot number combination.See mdrs 2243441-2017-00097 and 2243441-2017-00098.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported that the physician stated that after setting the anchor when going to pull back on the handle that the tamper tube was not sliding down and that gear started to grind before the green marker was exposed.He felt as if he was pulling to hard so he aborted and held manual pressure assuring hemostasis was achieved.It was reported that the patient condition was stable.It was reported the procedure outcome was successful.Additional information was received in august 6, 2017.There were no other devices were used with the reported product.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the evaluation results.One 6fr used angioseal evolution devices was received at terumo medical corporation for product evaluation.The returned device was subjected to visual analysis where a blood like substance was found along the body of the device.No accessory components were returned.The compaction tube was partially exposed, with only the distal marker exposed, from the carrier tube assembly along with a small portion of the carrier tube assembly.The hemostatic sheath was mated with the deployment sleeve, which was in the rear lock positon with the color bands exposed.The deployment sleeve appeared to be loose at a slanted angle and not necessarily properly secured between the two handles of the device.There appeared to be a greater gap between the upper and lower handle that contributed to this.However, the measurement of this gap could not be taken.The collagen and suture were missing from the distal portion of the suture.The handles of the evolution were then separated with a flat head screwdriver to observe the gearbox assembly.The gearbox assembly was not in the complete distal position; there was a noticeable gap between the upper gear plate and the hex holes of the lower handle.The rack had been moved into the distal position with no portion of the rack visible proximal to the gearbox assembly.The rack and gear drive were appropriately mated and could be turned with little resistance experienced as expected.The gearbox assembly appeared to sit higher in the lower gear handle than was observed in a known good device.No turns of suture were remaining on the spool.Due to the positioning of the rack, no gross functional testing could be performed.The complaint could be confirmed for tamping issues based on the location of the gearbox assembly within the handles.A further investigation has been initiated.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, (b)(4) has been referenced in the conclusions section.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide the completed investigation.The exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key6813756
Report Number2243441-2017-00099
Device Sequence Number13486997
Product Code MGB
UDI-Device Identifier05415067002839
UDI-Public05415067002839
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Catalogue NumberC610134
Device Lot Number5879848
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/26/2017
Supplement Date Received by Manufacturer09/06/2017
11/02/2017
Initial Report FDA Received Date08/23/2017
Supplement Report FDA Received Date09/29/2017
11/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;